Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 85, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 18, 2013, 6:16 PM MDT for Banner County, Scotts Bluff County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 6:16 PM MDT (00:16 UTC)
- Expired
- Jun 18, 2013, 7:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Banner County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 99 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:39 PM MDT | HAIL 0.25 | 9 S Mitchell, NE | ALSO HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3507 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
713
WUUS55 KCYS 190016
SVRCYS
NEC007-157-190100-
/O.NEW.KCYS.SV.W.0085.130619T0016Z-130619T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 700 PM MDT
* AT 614 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
WILDCAT HILLS CAMPGROUND...AND MOVING NORTH AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WILDCAT HILLS CAMPGROUND...HUBBARD HILL...SCOTTS BLUFF NATIONAL
MONUMENT AND GERING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4184 10405 4184 10359 4152 10376 4152 10396
TIME...MOT...LOC 0016Z 181DEG 13KT 4167 10384
HAIL...1.25IN
WIND...60MPH
$$
HAMMER/WEILAND2 follow-up statements
010
WWUS55 KCYS 190035
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT TUE JUN 18 2013
NEC007-157-190100-
/O.CON.KCYS.SV.W.0085.000000T0000Z-130619T0100Z/
BANNER NE-SCOTTS BLUFF NE-
635 PM MDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SCOTTS BLUFF AND NORTH CENTRAL BANNER COUNTIES UNTIL 700 PM MDT...
AT 632 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUBBARD
HILL...AND MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GERING...HUBBARD HILL AND SCOTTS BLUFF NATIONAL MONUMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4184 10405 4184 10359 4158 10373 4158 10397
TIME...MOT...LOC 0035Z 181DEG 17KT 4178 10380
HAIL...1.00IN
WIND...60MPH
$$
HAMMER/WEILAND835 WWUS55 KCYS 190050 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 650 PM MDT TUE JUN 18 2013 NEC007-157-190100- /O.CAN.KCYS.SV.W.0085.000000T0000Z-130619T0100Z/ BANNER NE-SCOTTS BLUFF NE- 650 PM MDT TUE JUN 18 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SCOTTS BLUFF AND NORTH CENTRAL BANNER COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR WESTERN SCOTTSBLUFF COUNTY UNTIL 730 PM MDT. LAT...LON 4184 10405 4184 10359 4158 10373 4158 10397 TIME...MOT...LOC 0050Z 181DEG 17KT 4185 10380 $$ HAMMER/RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:30 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 18, 2:30 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT TUE JUN 18 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 230 PM MDT TUE JUN 18 2013 FORECAST CHALLENGES DEAL WITH SEVERE THUNDERSTORM CHANCES TODAY...FOLLOWED BY FIRE WEATHER CONCERNS THROUGH FRIDAY. PLEASE REFER TO FIRE WEATHER SECTION BELOW FOR FIRE WEATHER DETAILS. CURRENTLY...CONVECTION BEGINNING TO DEVELOP OUT WEST OF THE LARAMIE RANGE. LATEST WATER VAPOR IMAGERY SHOWING A SUBTLE SHORTWAVE MOVING INTO SOUTHWESTERN WYOMING THIS AFTERNOON...WHICH IS MOST LIKELY AIDING IN EARLIER DEVELOPMENT OF TSTMS OUT WEST. A PRETTY MOIST ATMOSPHERE IN PLACE EAST OF THE LARAMIE RANGE WITH DEWPOINTS IN THE UPPER 40S JUST EAST OF THE LARAMIE RANGE HERE AT CHEYENNE. FURTHER EAST IN THE PANHANDLE...LOW TO MID 50 TDS ARE BEING REPORTED. LATEST SPC MESOANALYSIS SHOWING CAPES OVER EXTREME SOUTHEASTERN WYOMING AND SOUTHERN PANHANDLE AROUND 600-1000 J/KG AND CONVECTIVE INHIBITION AT ZERO. STILL CAPPED SOME OVER THE NORTHERN PANHANDLE AND NIOBRARA COUNTIES WITH ROUGHLY 50-75 J/KG...BUT THIS SHOULD ERODE AWAY AS TEMPERATURES CONTINUE TO CLIMB THIS AFTERNOON. THINKING A REPEAT OF YESTERDAY CONVECTION WISE...THOUGH COULD BE MORE WIDESPREAD WITH THE ASSISTANCE OF THAT LITTLE SHORTWAVE MOVING THROUGH THE AREA. SEVERE THUNDERSTORMS SHOULD MOVE OFF THE LARAMIE RANGE INTO THE BETTER ENVIRONMENT TO PRODUCE LARGE HAIL AND DAMAGING WINDS. SHORTWAVE COMES THROUGH EASTERN WYOMING BY 00Z THIS AFTERNOON. LATEST HRRR COMPOSITE REFLECTIVITY SHOWING INDIVIDUAL CELLS DEVELOPING OVER THE LARAMIE RANGE...THEN CONGEALING INTO A LINE NEAR THE WYOMING/NEBRASKA BORDER AFTER 00Z. THUNDERSTORMS LOOK TO COME TO AN END MID EVENING AS THE SHORTWAVE MOVES EAST INTO WESTERN NEBRASKA AFTER 03Z OR SO. UPPER RIDGE AXIS SHIFTS EAST AS WELL...WITH WEST TO SOUTHWEST WINDS RETURNING TO CARBON AND ALBANY COUNTIES AFTER MIDNIGHT. WEDNESDAY LOOKS LIKE A VERY DRY AND WINDY DAY AS 700MB WINDS INCREASE SIGNIFICANTLY. GFS SHOWING THESE WINDS CLIMBING TO NEAR 40KTS WEST OF THE LARAMIE RANGE. GOOD MID LEVEL WARMING AS WELL WITH 700MB TEMPERATURES CLIMBING FROM +10C THIS AFTERNOON TO +16C WEDNESDAY AFTERNOON. LEESIDE TROUGH STILL HANGS OUT OVER THE PANHANDLE WEDNESDAY AFTERNOON...SO ISOLATED TO WIDELY SCATTERED THUNDERSTORMS STILL A GOOD BET OUT THAT WAY. FOR THURSDAY...UPPER LOW CURRENTLY OFF THE WASHINGTON STATE COAST MOVES INLAND TO THE IDAHO PANHANDLE. THIS WILL KEEP WINDS STRONG OVER OUR CWFA...BUT 700MB TEMPERATURES COOL SOME...DOWN TO +10 TO +12C. SO THURSDAY SHOULD BE A LITTLE COOLER OVER WEDNESDAY BY A FEW DEGREES. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 230 PM MDT TUE JUN 18 2013 REX BLOCKING PATTERN ACROSS WESTERN NOAM WILL BREAK DOWN EARLY IN THE PERIOD AS THE MEANDERING PACNW CLOSED LOW FILLS AND MOVES OUT ONTO THE NRN ROCKIES/PLAINS. THE DEPTH AT WHICH IT DOES SO WILL BE THE MAIN FORECAST CHALLENGE AND WILL CARRY RESIDUAL IMPACTS TO SENSIBLE WEATHER. ON FRIDAY...UPPER LOW WILL SWING FROM THE IDAHO PANHANDLE INTO WESTERN MONTANA. 12Z OPERATIONAL GFS AND ECMWF ARE FAIRLY SIMILAR IN ITS PLACEMENT NR THE ID/MT STATELINE BY EARLY SATURDAY. WEAK INSTABILITY ACROSS EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. SO HAVE CONFINED CONVECTIVE CHANCES THERE. THIS LOW PRESSURE AREA WILL SWING THROUGH MONTANA DURING THE DAY ON SATURDAY. THE EASTERN PLAINS SHOULD SEE ANOTHER CONVECTIVE DAY ON SATURDAY AS LLVL MOISTURE DEEPENS AND BACKS UP INTO THE EASTERN PLAINS. THIS WILL RESULT IN CAPE VALUES THAT WILL ONCE AGAIN CLIMB ABOVE 2000 J/KG. SATURDAY LOOKS TO PROVIDE THE BEST SEVERE WEATHER POTENTIAL THROUGH THE PERIOD. BY SUNDAY AND MONDAY...THE UPPER LOW EJECTS FROM THE DAKOTAS NORTHEAST TOWARDS HUDSON BAY. THIS SHOULD BRING AN END TO CONVECTIVE ACTIVITY AND BEGIN TO HEIGHTEN FIRE WEATHER CONCERNS FOR LATE IN THE WEEKEND/EARLY NEXT WEEK. FLOW WILL BECOME INCREASINGLY SOUTHWESTERLY AS WELL...WHICH WILL AID IN THE SURFACING OF GUSTIER WINDS ALOFT. H7 TEMPERATURES WILL RANGE BETWEEN 13 AND 15C THROUGH THE UPCOMING WEEKEND AND INCREASE TO 17C BY TUESDAY. HIGH TEMPERATURES WILL REACH GENERALLY IN THE 80S AND LOW 90S THROUGH THE PERIOD...WITH EVEN SOME MID AND POTENTIALLY UPPER 90S OUT ON THE FAR EASTERN PLAINS BY EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1029 AM MDT TUE JUN 18 2013 ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON EXPECTED FOR AIRPORTS FROM KLAR EAST THROUGH THE PANHANDLE. USING THE LATEST HRRR GUIDANCE...TRIED TO NARROW TIMING OF THUNDERSTORM ONSET. INITIALLY A FEW CELLS AROUND KLAR AND KCYS...BUT THEN FORMING A LINE ONCE THE STORMS GET INTO THE PANHANDLE. TIMING LOOKS TO BE EARLY TO MID AFTERNOON AT KLAR AND KCYS...THEN THE LINE DEVELOPING AND MOVING THROUGH THE PANHANDLE SHORTLY AFTER 00Z. DO NOT THINK WE WILL HAVE TO DEAL WITH LOW CEILINGS TONIGHT AS WINDS TURN MORE DOWNSLOPING OFF THE LARAMIE RANGE TONIGHT. && .FIRE WEATHER... ISSUED AT 230 PM MDT TUE JUN 18 2013 ELEVATED TO LOCALLY CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE MOVES OFF TO THE EAST AND SOUTHWEST TO WEST WINDS RETURN TO THE AREA. ZONES ALONG AND WEST OF THE LARAMIE RANGE LOOK TO SEE WIDESPREAD WINDS OF 20 TO 30 MPH SUSTAINED WITH GUSTS TO 40 MPH BEGINNING MID MORNING WEDNESDAY THAT WILL PERSIST THROUGH FRIDAY. WINDIEST TIME PERIODS LOOK TO BE LATE MORNING THROUGH SUNSET. AFTERNOON HUMIDITIES OUT WEST WILL FALL TO 5 TO 10 PERCENT WITH POOR OVERNIGHT RECOVERIES WITH THESE STRONG WINDS. EAST OF THE LARAMIE RANGE...WINDS WILL BE LESS WITH HIGHER AFTERNOON HUMIDITIES. SINCE ALL ZONES ARE STILL REPORTING FUELS AS NOT READY FOR RAPID FIRE GROWTH...NO FIRE WEATHER HEADLINES ARE FORECAST FOR TOMORROW OR FRIDAY AT THIS TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...HAHN AVIATION...CLAYCOMB FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Jun 18, 11:30 AM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1130 AM MDT TUE JUN 18 2013 WYZ104-105-109>116-191100- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 1130 AM MDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS. GUSTY WINDS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTHWEST WINDS WILL GUST AS HIGH AS 40 MPH WEDNESDAY THROUGH FRIDAY. THESE GUSTY WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES AND WARM DAYTIME TEMPERATURES TO INCREASE THE FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119- 191100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1130 AM MDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ALONG THE LARAMIE RANGE AND MOVE EAST ONTO THE PLAINS DURING THE AFTERNOON. SOME OF THE STORMS EAST OF A LINE FROM DOUGLAS TO CHEYENNE WILL BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. THE THUNDERSTORMS WILL MOVE INTO THE WESTERN NEBRASKA PANHANDLE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 18, 5:19 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 2 W FORT LARAMIE 42.21N 104.56W
06/18/2013 M0.25 INCH GOSHEN WY TRAINED SPOTTER
ALSO HEAVY RAIN.
&&
MWEILANDLocal storm report, Jun 18, 5:33 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL PINE BLUFFS 41.18N 104.07W
06/18/2013 M0.50 INCH LARAMIE WY LAW ENFORCEMENT
ALSO HEAVY RAIN AND WIND GUSTS 40 TO 45 MPH.
&&
MWEILANDSpecial weather statement, Jun 18, 5:41 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
541 PM MDT TUE JUN 18 2013
NEZ020-054-WYZ119-190030-
BANNER NE-EAST LARAMIE COUNTY WY-KIMBALL NE-
541 PM MDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...NORTHERN
KIMBALL AND SOUTHWESTERN BANNER COUNTIES UNTIL 630 PM MDT...
AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALBIN TO OLIVER
CAMPGROUND...AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
KIMBALL...
OLIVER RESERVOIR...
ALBIN...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 398 AND
402.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND
16.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4139 10434 4157 10412 4156 10406 4159 10405
4128 10353 4107 10407
TIME...MOT...LOC 2341Z 222DEG 16KT 4137 10413 4125 10387
HAMMERLocal storm report, Jun 18, 5:42 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL VETERAN 41.96N 104.35W
06/18/2013 M1.00 INCH GOSHEN WY TRAINED SPOTTER
&&
MWEILANDSpecial weather statement, Jun 18, 6:03 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT TUE JUN 18 2013
NEZ019-096-WYZ108-190030-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
603 PM MDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN SIOUX...
SOUTHEASTERN GOSHEN AND WESTERN SCOTTS BLUFF COUNTIES UNTIL 630 PM
MDT...
AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWK SPRINGS...OR 21 MILES SOUTH OF
TORRINGTON...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL SOUTHEASTERN GOSHEN COUNTY THROUGH 630 PM MDT
RURAL WESTERN SCOTTS BLUFF COUNTY THROUGH 630 PM MDT
RURAL SOUTHERN SIOUX COUNTY THROUGH 630 PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4182 10433 4201 10378 4173 10369 4167 10426
4176 10433
TIME...MOT...LOC 0003Z 233DEG 10KT 4177 10423
RUBINSpecial weather statement, Jun 18, 6:04 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
604 PM MDT TUE JUN 18 2013
NEZ020-190045-
BANNER NE-
604 PM MDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR BANNER COUNTY UNTIL 645 PM MDT...
AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISBURG...OR 22 MILES SOUTH OF
SCOTTSBLUFF...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARRISBURG...AND MAINLY RURAL AREAS OF NORTHERN BANNER COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4140 10405 4169 10405 4170 10337 4163 10337
4139 10366
TIME...MOT...LOC 0004Z 195DEG 13KT 4156 10372
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:03 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 27 min |
| Jun 18, 6:04 PM MDT | Special Weather Statement | CYS | Banner | 41 min |
| Jun 18, 6:21 PM MDT | Areal Flood Advisory | CYS | Banner, Kimball, Scotts Bluff | 4 hr |
| Jun 18, 6:26 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 64 min |
| Jun 18, 6:47 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 43 min |
| Jun 18, 6:58 PM MDT | Special Weather Statement | CYS | Sioux | 62 min |
| Jun 18, 7:10 PM MDT | Special Weather Statement | CYS | Cheyenne | 65 min |
| Jun 18, 7:39 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 21 min |
| Jun 18, 9:08 PM MDT | Special Weather Statement | CYS | Box Butte, Morrill | 52 min |
| Jun 18, 9:50 PM MDT | Special Weather Statement | CYS | Kimball | 55 min |
| Jun 18, 9:54 PM MDT | Special Weather Statement | CYS | Cheyenne | 51 min |
| Jun 18, 10:48 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 42 min |
| Jun 18, 10:51 PM MDT | Special Weather Statement | CYS | Cheyenne | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.